Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
boyfromtheUS

Tazorac and REDness/marks

Recommended Posts

Hey guys... Iv'e been on tazorac for about a year now, with great success. But i have 1 problem, that I dont know how to get rid of... It seems like the tazorac actually leaves me with more red marks. I dunno, is this my imagination? I never pick, or touch, or anything. But i'm always left with a redmark, no matter what. I don't get to many pimples, but i still have all these redmarks on my cheek. I mean they r all over. you cant see the ones not on my cheek unless you look closely, but it's there, and annoying:-/ I don't know, anyway Tazorac may have something to do with this? I mean i can have the tiniest little thing, and it leaves a great red mark!. I don't know it seems like even on spots where I havent had any breakouts or anythin, I still have these marks! They r not too bad, but I would really like to know a way to get rid of em. The T has done it's job with the acne, n dark marks from back in the day. But now i have all this redness and bright red marks. Any suggestions ?

Share this post


Link to post
Share on other sites

What's protocol you use for application? Do you leave it on all night? If so, consider washing it off after an hour or so. You probably can wean yourself back to this "maintenance" dose, which will let you reduce side effects, yet reap all the benefits of the taz treatment... I'm thinking that the redness is from continued irritation...

And, by the way, do you use an spf product?

Share this post


Link to post
Share on other sites

i use a moisturizer from time to time with spf15, cetaphil to be specific. is this bad?? i will consider the hour time thing... but doesnt it mean id have to wash my face again therefore lead to more irritation since im wahsing like twice in an hour?

Share this post


Link to post
Share on other sites

Maya, it's similar in that it is sometimes prescribed to women as an anti-aging product. When you have tazorac prescribed to you in that form, it will come as AVAGE, not TAZORAC-- but the active drug is still tazarotenic acid. In the same concentrations. Avage just has an "elegant formulation."

Also, tazorac is so strong that some derms describe it as the "topical accutane." I can attest to that-- the transformation that my skin initially went through was similar to what I experience when I was on accutane, too. I've weather it much better this time, knowing what I know now (oh my God, I didn't even moisturize back then).

You can also wash tazorac off after 30 minutes to an hour, and reduce your side effects. When my skin is completely clear, I'll be doing that.

Share this post


Link to post
Share on other sites

Is it available in the UK?

I want to switch from 0.05% retin a to 0.1% tazorac cream for scars/pores/occasional pimple.

Share this post


Link to post
Share on other sites

I want to switch from 0.05% retin a to  0.1% tazorac cream for scars/pores/occasional pimple.

Share this post


Link to post
Share on other sites

Thank you so much Goldrex. You're a lifesaver!!

Do you know if Zorac is a cream or a gel? And if the cream form is available in the UK/Europe?

Share this post


Link to post
Share on other sites

shiny - I am so glad I can repay you back for all the help you gave me about liver cleansing! biggrin.gif

I always believe that if you help someone, then someone else will always repay your kindness ... most often you cannot repay someone directly. I am glad in this case I can do so. biggrin.gif/

Share this post


Link to post
Share on other sites

Maya I just sent you a pm.

If I helped you in any way,that makes me very happy and you are most welcome. My philosophy is similar to yours.

I just want to save others from spending years researching (like me) and hopefully they can reap the health benefits quicker .

Let me know how you get on with the cleansing.

Share this post


Link to post
Share on other sites

Hey, shiny, the only references I'ver heard made to Zorac were of the gel formulation. But, if you've got access to a derm, just ask about cream. Chances are good that you guys have got the cream available to you, too. Sorry.

Share this post


Link to post
Share on other sites

Thank you Maya .You're a star!! I sent you a pm.

Thank you Goldrex. I really appreciate it. I'm currently on 0.05% retin a (for the past 8 months). I have no problems with it. It's worked very well but I think my skin could benefit from a higher strength.

How long should I leave the Tazorac cream on for? I'd appreciate some advice.

Share this post


Link to post
Share on other sites

Shiny, it's hard to say exactly how long you would leave it on without knowing the tolerance level of your skin. However, here is what I know from reading other protocols.

Splash face with water at night. Leave skin to dry completely for 20 to 30 minutes. Apply a pea-sized amount to the entire face, which can be achieved by "zoning" the face-- eventually, you will figure out how to spread the taz quicky and efficiently. Leave to absorb for about 30-60 minutes, depending on the tolerance level of your skin. (remember, though, that like many anti-aging products, a degree of irritation is a good thing). Wash off with a gentle cleanser, and you're good to go. Take note that, eventually, your skin will start to favor cleansers that would have previously made you break out. I use dermalogica's Ultra-Calming Cleanser. I actually have a liter bottle. I just love it.

Also, if I were you, I'd apply a thin veil of taz to my -whole- face. Spread it away from your eyes, and, if you're up to it, you can put a little bit more on your scars. A really neat thing that tazarotenic acid will do is eventually cause your scars to flake. Some mornings I will wake up and see that some of my problem areas have produced flakey patches, while the rest of my skin, treated in the just the same way, remains fine.

This is a slower protocol, Shiny, meant to minimize irritation. Tazorac attacks fine lines, dissolves sun-spots, and restores collagen density, but it does this over time. If you want, PM me for an abstract from WebMED that details the positive powers of a tazarotenic regimen. By 52 weeks, the improvement in the test-subjects' complexions hadn't plateaued. They stopped monitoring them after that. That convinced me.

(Oh, and by the way, you may not even have to wash your face in the morning. Just splash it clean. Which cuts the number of times you actually -wash- your face with cleanser down to 1.)

Hope that helps. smile.gif

Share this post


Link to post
Share on other sites

GoldRex thank you so much for taking the time to advise me. It's very kind of you.

Your instructions are thorough and very clear. I have a few question though.

Do you eventually leave it on all night and is that more effective than just leaving it on for an hour?

I followed a similar protocol with retin a (0.05%.) I increased usage by a few hours as and when my skin could tolerate it. Now I leave it on overnight, 7 nights/week. But it took me months to get to this stage.

Oh and it's wonderful to get up in the morning, just splash my face with water and not worry about a cleanser/moisturiser.

The only thing is that I think the gel base could ultimately lead to some irritation due to the alcohol content. That's why I prefer a cream.

I'll pm you for that study.

Take care.

Share this post


Link to post
Share on other sites

Shiny~

I too have used Taz and (used Retin-A for years). I left the Taz on my face all night with no problems.. so I'd experiments and see what you can tolerate. I think Taz, in my opinion is not any worse then Retin-A as far as irritation or redness, in fact maybe even a little less so. I started with Taz .05% cream left on my face all night the first night I used it. But only you know what your skin is like, so play around smile.gif I went back to Retin-A micro ONLY because of the scarey warnings about birth defects, and although I am not trying to or planning on getting pregnant, as long as there is any possibility I am not comfortable with the high risk.

Share this post


Link to post
Share on other sites

I'm going back to Taz starting tonight. I used it before, and it really helped my acne. I only went back to RAM because I thought it made me look younger and plumped my skin up more.

I can't stand these constant red marks from 1 new spot a week anymore. Besides, every spot brings a scar, so I need to get rid of the acne I have left.

I can always use HA pills to plump up.

Well, I guess I'll see how it works. I think I'll run a Taz journal on the acne boards.

Emma

Share this post


Link to post
Share on other sites

Im on my second week on Taz and it seems to be working. I'm also on 10g of B5 too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×